Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Am I wasting?!?!?
Apr 7, 1999

I am on viracept, ddi and zerit my t-cells are 300 and my viral load is 500. I've had diarrhea for almost a year now. My doctor says perhaps I should change medications but I have no other side effects and I have tried other

medication (epivir, norvir, invirase and azt) and my viral load went to 79,000. So I want to stick to these drugs.

My doctor checked for MAC and other possibilities for the diarrhea and it all came up negative. I have lost 20 pounds during this year (I was overweight so I'm not unhappy about this!) Can you let me know if there is any danger for having diarrhea for such a long time? Do you have any recommendations for stopping it?

Response from Dr. Fisher

Your diarrhea is probably from the viracept and ddI. To be certain a work-up including stool cultures (and smears) as well as colonoscopy is reasonable. Yes, chronic diarrhea is not good for human beings...fluid, nutrient, mineral losses. If you absolutely cannot change antiretrovirals and if your GI work-up fails to find another cause, then certain antidiarrheal medications can be taken regularly (even daily). I expect Dr Dieterich will give additional info.

Alvan Fisher, M.D.



Previous
my bowels are irritable...and so a i
Next
Vegetarian Diet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement